Southeastern Regional Pneumococcal Symposium

 

Southeastern Regional Pneumococcal Symposium
Thursday – Friday, May 10 – 11, 2018
St. Jude Children’s Research Hospital
Memphis, TN 38105
Driving Directions >>

The Southeastern Regional “PneumoSymposium" will consist of series of short research talks, a poster session, and a keynote speaker. Sessions will be held in the brand new Marlo Thomas Global Education & Collaboration Center on the St. Jude campus, with lodging readily available adjacent to the campus.

This meeting is a continuation of the symposium hosted last year at Mississippi State University. We are hoping to have representation from all the pneumococcal research groups in the greater Southeast area. Our goal for this meeting is to bring each other up to speed on the exciting research being done in our individual labs and to develop new research ideas and new collaborations.  We particularly encourage trainees to attend, as this traditionally has been an excellent forum for them to present their research to a broader audience.

Areas of covered by this meeting have always been broad and include pathogenesis, vaccines, and clinical studies of infections with Streptococcus pneumoniae, Haemophilus influenzae, Moraxella catarrhalis, Staphylococci, Group A streptococci and any other pathogens of interest to those attending the meeting.

In general, we invite each lab to give one or two talks and to bring as many posters as they wish, but plans may vary depending on attendance.

We hope to see as many of you as possible in 2018!

Agenda

Thursday, May 10

Time Event
8:00 - 11:00 a.m. Check-in hotel and arrive in Memphis
Noon - 1:00 p.m. Check in / registration
1:00 - 1:15 p.m. Welcome and opening remarks
1:15 - 3:00 p.m. Scientific session #1: Streptococcal Pathogenesis
One 30-minute keynote/major, and four 15-minute presentations from trainees
3:00 - 3:15 p.m. Coffee Break
3:15 - 4:30 p.m. Scientific session #2: Vaccine Development
One 30-minute keynote/major, and three 15-minute presentations from trainees
4:30 - 6:30 p.m. Poster session (Marlo Thomas Center Atrium)
6:30 p.m. Transportation to Central BBQ (downtown) for dinner

Friday, May 11

Time Event
8:30 - 9:30 a.m. Continental breakfast/coffee
9:00 - 10:30 a.m. Scientific session #3: Streptococcal Molecular Biology and Epidemiology
One 30-minute keynote/major, and four 15-minute presentations from trainees
10:30 - 10:45 a.m. Coffee Break
10:45 a.m. - Noon Scientific session #4: Antibiotic Resistance
One 30-minute keynote/major, and three 15-minute presentations from trainees\
Noon - 1:00 p.m. Lunch / Encourage attendance at the Danny Thomas Lecture Series
1:15 - 2:15 p.m. Scientific Session #5: Late breaking abstracts
Four 15-minute talks
2:15 - 3:00 p.m. Coffee break and optional tour of St Jude scientific facilities / trainees meet with graduate school or academic programs (undergraduate and graduate students, respectively)
3:00 - 4:30 p.m. Scientific Session #6: Molecular mechanisms of disease
One 30-minute keynote/major, and three 15-minute presentations from trainees
4:30 - 5:00 p.m. Business meeting to choose next location organizers and wrap up

Hotel Information

Hotel accommodations are available at the Crowne Plaza Memphis Downtown, located at 300 North Second Street, Memphis, TN, 38105. A one night's deposit is required for ALL reservations. Reservations can be made directly through Crowne Plaza.

The symposium rate is available until April 10, 2018. Any reservations made after April 10, 2018, will be charged the regular hotel rate. Reservations must be guaranteed with an individual or company credit card at time of booking.

Symposium room rate: $119/night
A block of rooms are available for the night of Thursday, May 10, 2018. The room block is available for first come, first serve.

Call 901-525-1800 or toll free at 800-2CROWNE to reserve your room. Guests must identify themselves as a member of the group to receive the symposium group rate. The event name is Southeastern Pneumococcal Symposium, and the group code is SPS.

In the event of an individual guest cancellation, after 24 hours (6 p.m. on the day prior to arrival date), a cancellation fee of one night’s room and tax will be charged to that guest's account. A cancellation number must be secured by the guest and will be the only acceptable proof that the reservation was cancelled.

Registration

Registration for this conference is open until April 30, 2018.

Register for this Symposium